Discussions By Condition: Autoimmune Disease

advice on how and where to proceed, (low adrenal)I

Posted In: Autoimmune Disease 1 Replies
  • Posted By: tiredofbtired
  • July 2, 2008
  • 11:15 PM

I really don't know where to start with all that I am feeling but I hope that you can place it together and provide any suggestions on who to see.

As a teenager and young adult I had no problems with my weight, acne and so forth. Looking back, the first signs were when I got pregnant with my son. During that pregnancy I started to get brown patches on my face (I'm very fair skinned) and was told by the Doctor that these were hormone patches, very common during pregnancy and that they would go away after. Well they didn't... however, I had another baby within 12 months. They didn't go away after that pregnancy either. I was told to learn to live with it even though they got darker and darker. This is one of my first symptoms (hormonal). When my youngest was 6 years old I went to my doctor complaining of being moody. Basically I felt that I was having a hormonal imbalance - I'd be fine and next thing you know I wanted to rip the lips of someone. So they put on me on a low dose birth control pill to balance my hormone levels. No blood work was ever done at that time to find out why I was fluctuating with my moods. Then, I found out that I was pregnant again (after a tubal I might add- big surprise). Everything was normal and she was healthy. I was put on a low dose birth control pill again, but guess what.... baby #4 was on her way. Geez, I was in for it now. The little one was born with what I was told "Colic" but it turns out she had Acid Reflux Disease. From the moment she was born she screamed non-stop. And I mean ear-piercing screams. No one would watch her and my husband couldn't handle it. I was really all alone and this is when I think all my symptom really escalated (see I told you this would be long). When she was about 3 weeks I was already broke (mentally), I couldn't sleep, was tired from the baby and running the house plus physically I was deteriorating. I was used to the hair coming out in gobs after I had a baby but this was different. My scalp burned... it litterally felt on fire. This lasted for about 3 weeks and my hair came out in fist fulls and "NEVER" came back. I am 39 years old, 5'1" and about 140 lbs. I feel overweight but no one understands (I'm chesty and have a lot of belly fat. However, it's ALL cellulite. It's as if it happened overnight. I feel like I am 4 months pregnant and it's all fat.

I am always tired but can't get a restfull sleep, moody, signs of depression, thin skin, poor concentration, memory loss, bruise easily, crave sweets and carbs and have afternoon slumps, I'm now starting to feel like I'm getting blurry vision, I'm achy and sometimes have bouts of Vertigo (which my doctors said is because I am doing too much and need to rest... funny ha ha, 4 kids, husband, 2 dogs, football, baseball and volleyball); all the signs of Thyroid issues but whenever I went to the doctor to get tested for my Thyroid the tests came back that it was in range.

So I learned to live like this until I came across an article in the Arizona Republic on an Endocrinoligist who had helped a woman with the same issues as me. I waited 4 months to be able to get in to see him and he ran a series of tests. These are not in order but he ran a bunch of blood work and again my Thyroid was in the range. He did an ultrasound and took a biopsy of my throat (Thyroid) and the butterfly appearance was deteriorated on each end. What does that mean? He never explained what that meant or why it would happen. I had an X-ray and it showed that I am already showing signs of bone deterioration on my wrists. He put me on the lowest dose of Synthroid (25mg) which I took every morning and 20 mg of Hydrocortisone. It didn't help that much. By 3 pm I felt like I could go to sleep for the night. So he told me to take 20 mg in the morning and break a pill in half and take it around 3 when I was feeling tired. After that, he had me wear a Glucose monitor for a week to test my sugar levels. It is my understanding that Hydrocortisone will elevate your blood sugar levels, but during this testing time my levels were always in the mid to high 90's. Lastly, he had me show up 1st thing in the morning without eating or drinking anything. I had blood drawn and then was given a shot of Hydrocortisone to which I had blood taken every 1/2 hour for 4 hours to see where my Cortisol levels were at. He said my levels stayed at 4. What does this mean and why? He said I have an Autoimmunde disease... but which one and how serious do I take this?

I stopped going to this doctor because it took me an hour to get to his office, 2-3 hours of waiting in the lobby to be seen for a 5 minute interview without any explaination as WHY this is happening. Obviously it has to be hormonal since all of this started with my 1st pregnancy and dominoed into other areas. I know that I rambled but if anyone can offer any insight I would greatly appreciate it. I have looked up Cushings disease and it doesn't apply to me since I obviously have no problem with getting pregnant and have regular (extremely heavy) periods. Addisons Disease says you should be having weight loss and I am having weight gain. (30 lbs. in 7 years). Basically, I'm just tired of being tired. I want my hair back, my waist back, my life back!

Reply Flag this Discussion

1 Replies:

  • Go to www.drfuhrman.com for help. He has a whole section on reversing disease including Lupus. You can get relief and get better. The treatment is in your diet. This site can give you the help you are looking for.
    imaboomer 1 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?